# SDR 2000UALA00420

- Difficulty date: July 8, 2000
- Submitted: October 4, 2000
- Operation: Air carrier
- Aircraft: N773UA
- Make and model: Boeing 777222
- Aircraft serial: 26929
- Aircraft time: 20,709 hours, 5,004 cycles
- Engine: Pwa PW4077
- System (JASC): 2230 · Auto Throttle System
- Part: Controller
- Part number: 8220195102
- Part serial: 19
- Condition: Intermittent
- Location: Autothrottle
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

AFTER DEPARTING IAD EN ROUTE TO LHR, CREW REPORTED LEFT AUTOTHROTTLE WOULD NOT ENGAGE.  AIRCRAFT RETURNED TO IAD.  *S/D*  THE PRIMARY SUSPECTED PROBLEM WAS AN INTERMITTANT FAILURE OF THE AUTOPILOT MODE CONTROL PANEL (P/N:822-0195-102).  ALSO CONTRIBUTING TO THE AUTOTHROTTLE SYSTEM PROBLEMS WAS AN INTERMITTANT LOOSE WIRE GOING TO THE LO SPEED TACH SENSING OF THE RIGHTHAND AUTOTHROTTLE SERVOMOTOR.  CHANGED THE MODE CONTROL PANEL AND TO CORRECT THE WIRING.
